I was on 5mg of Lexapro for about four months when I started feeling a lot better, a lot of stressful issues in my life had been resolved and I was doing talk therapy so I decided with my doctor to come off of it. I felt totally fine for the first three weeks after being off of it, just had some headaches. Now, about four weeks later I am feeling a bit anxious. I have had some issues in my life that could be triggering it but I'm wondering if this is still part of withdrawal symptoms or if this is just my anxiety coming back and that I need to actually stay on the Lexapro. My symptoms are minimal, not as bad as when I started the Lexapro, but they are still there and annoying. I'm seeing my doctor today but I just wanted some other input. Going back on the Lexapro should really be a last resort thing for me, I'd much rather do natural things as I'm getting married soon and want to start a family and I know you can't be on the medication while pregnant. Any advice? Thanks!
Here's the thing. People do this all the time because they don't realize that they feel better because they are taking the medication. It does not cure you, just eases the symptoms. It bothers me that people are willing to put themselves thru this, just so they arent taking a pill. You can be on zoloft if you're pregnant.
It's probably a bit of each. While on it, did you also pursue help in non-medication related treatment? Stress management, joining a group or two that help one another by sharing, which especially helps not only for us to express ourselves, but to have the comfort that comes in not being alone in this, and, most of all, it affords us the opportunity to help others (better than any medication will every be).
If these avenues were pursued and established, I would have you re-establish those connections, if not, it would be a good thing to go after now.
It's best to go without the "need" for a medication, that said, with non-med things in place, if a med is still part of the picture, it's there as an aid to the rest opposed to the everything leaning on the medication alone.
Hope I'm making sense.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 30 Oct 2012 • 6 answers
Updated 20 Oct 2013 • 1 answer
Updated 19 Sep 2015 • 1 answer
Updated 25 Mar 2016 • 1 answer
Updated 5 Sep 2016 • 4 answers